MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC MITRAL VALVE WITH STANDARD SEWING RING (ONXM); HEART VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC MITRAL VALVE WITH STANDARD SEWING RING (ONXM); HEART VALVE, MECHANICAL
Model Number ONXM-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/24/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial notification on 05/25/2025, "mitral valve onxm-25 was implanted and valve got stuck and explanted the valve.But unfortunately, patient died on table.".
 
Additional Manufacturer Narrative
According to the initial notification on 05/25/2025, "mitral valve onxm-25 was implanted and valve got stuck and explanted the valve.But unfortunately, patient died on table." multiple attempts to obtain additional information have gone unmet.No additional information forthcoming.The manufacturing records for onxm-25, sn (b)(6) were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.A sample evaluation was performed on the returned valve on 08/21/2025.The mitral valve was implanted and then explanted due to a leaflet being stuck.The valve was put through the subassembly process again and no deficiencies were noted.This point towards possible geometric interference or that manipulation of the leaflets during functional testing by the surgeon inhibited their mobility.The available information was reviewed.An onxm-25 sn (b)(6) was implanted on (b)(6) 2025 in a patient of unknown age and gender in india.Subsequently the patient passed in the operating room and the field representative provided the following ¿valve was implanted and valve got stuck and explanted the valve.But unfortunately, patient died on the table¿.On (b)(6) 2025 the results of the product evaluation and inspection had resulted.¿the mitral valve was implanted and then explanted due to a leaflet being stuck.The valve was put through the subassembly process again and no deficiencies were noted.This point towards possible geometric interference or that manipulation of the leaflets during functional testing by the surgeon inhibited their mobility¿.Manufacturing records were reviewed and show no processing issues.With this limited information we have no evidence to indicate what, if any, contribution the valve had to this unfortunate clinical outcome.Although there is no evidence of valve involvement, the instructions for use for the on-x valve lists death as a possible complication of mechanical heart valve replacement [ifu].Predictions of operative mortality after mitral valve replacement surgery show an operative mortality rate of 4.5% (bowdish).The root cause of the alleged structural dysfunction cannot be determined with the limited information provided and as such a determination cannot be made if the valve itself contributed or other causes such as patient anatomy, implanting technique or a combination of both contributed.However, it is unlikely a device deficiency occurred that resulted in improperly functioning leaflets as no device deficiencies were found during the sample evaluation.No further action is required without further information.Based on the available information, a definitive root cause cannot be determined.The sample evaluation showed that the valve was put through the subassembly process again and no deficiencies were noted.Manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ON-X PROSTHETIC MITRAL VALVE WITH STANDARD SEWING RING (ONXM)
Common Device Name
HEART VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard, nw
kennesaw, GA 30144
7704193355
MDR Report Key22297430
Report Number1649833-2025-00021
Device Sequence Number20980938
Product Code LWQ
UDI-Device Identifier00851788001273
UDI-Public00851788001273
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXM-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown